MAUDE Adverse Event Report: ETHICON INC. SURGICEL SNOW ABS; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL SNOW ABS; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 2092
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, weight, bmi at the time of index procedure? 2.What was the date of index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.Was there any intraoperative concurrent use of other products? 5.What is the lot number? 6.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 7.Where was the surgicel used (on what tissue)? 8.How much surgicel was used during the procedure? 9.How was the surgicel applied within the surgical wound? 10.Was the surgicel packed into the surgical area? 11.What were current symptoms following the index surgical procedure? onset date? 12.Has any further surgical or medical intervention been performed? 13.What is physician¿s opinion as to the cause of or contributing factors to this event? 14.What is the patient¿s current status? 15.What is the users experience w/ surgicel powder and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an emergency laparoscopic ovarian cystectomy procedure on an unknown date and an absorbable hemostat was used.A young girl came from the procedure, which went well.The absorbable hemostat was laparoscopically put in the defect where the cyst was, into the bed of the ovary.It wasn¿t a large cyst, less than 5cm.Six months later she presented with pain and scan showed that a complex cyst had re-formed.However on re-laparoscoping her it was found that all the absorbable hemostat was still present within the ovary and had not dissolved at all.It had formed a dark brown crust and looked like none at all had been absorbed.It was particularly tricky because it did not go up the suction well once irrigated, so the surgeon picked it all out with graspers, which took a while.Additional information was requested.

Brand Name
SURGICEL SNOW ABS
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20684888
Report Number2210968-2024-12018
Device Sequence Number8529032
Product Code LMG
UDI-Device Identifier10705031063624
UDI-Public10705031063624
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2092
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Initial Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale